MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0042-0000-EU
Medical Device Problem Codes Failure to Read Input Signal (1581); Priming Problem (4040)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Event or Problem Description
The complainant reported that the purge cassette was inserted but not recognised.The automated impella controller (aic) displayed the following alarm: purge fluid not recognized.Neither the cassette nor the purge line were flushed.The purge cassette was then replaced and the procedure could continue.The pump could then be flushed and implanted without any problems.The patient suffered no harm.The customer said that this problem has occurred several times on this aic.Therefore, is sending the aic in for inspection.
 
Additional Manufacturer Narrative
Correction: d6a and d6b should have been left blank on the initial manufacturer device report.The impella device was returned, and an evaluation is underway.Upon completion of our analysis, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6, medical device problem code: a1414, priming problem, has been added.
 
Additional Manufacturer Narrative
D9.Is device returned to manufacturer? and date device returned to manufacturer added.H6: investigation: type, findings, conclusion codes and h6 component codes were updated accordingly based on the completed investigation.The device was not returned; therefore, an evaluation/analysis of the device was not possible.The cause of the purge cassette and purge fluid detection issues on (b)(6) could not be determined due to the inability to reproduce.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24218366
Report Number1220648-2026-01891
Device Sequence Number9366321
Product Code OZD
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0042-0000-EU
Device Lot Number1174888
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer02/03/2026
01/26/2026
06/25/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date02/04/2026
04/29/2026
06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale
Patient Weight198 LB